Hail, Laramie
- When
- June 20, 2:27 PM MST
- Where
- Laramie County, 10 mi NNE of Cheyenne
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 41.264, -104.746
A severe thunderstorm produced some hail over northern Laramie county in Wyoming.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe thunderstorm produced some hail over northern Laramie county in Wyoming.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 20, 12:04 PM MST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 104 PM MDT FRI JUN 20 2008 .SHORT TERM...TONIGHT THROUGH SUNDAY. MAIN FORECAST CONCERN FOR THIS EVENING WILL BE THE POTENTIAL FOR SEVERE CONVECTION ACROSS THE AREA. ISOLATED THUNDERSTORM DEVELOPMENT WAS ALREADY OCCURRING AT 19Z ALONG THE LARAMIE RANGE AND BIG HORN MOUNTAINS IN WYOMING...AND THIS ACTIVITY IS EXPECTED TO BECOME SCATTERED. INSTABILITY AND MOISTURE ALREADY PRESENT SHOULD BE ENHANCED BY SHORT-WAVE ENERGY ALOFT WHICH WILL PROVIDE ADDITIONAL LIFT AND SHEAR ACROSS THE AREA. BELIEVE THAT POTENTIAL CONTINUES TO BE PRESENT FOR AT LEAST ISOLATED SEVERE THUNDERSTORM DEVELOPMENT. BASED ON THE BUFKIT SOUNDING HODOGRAPHS...CONVECTION SHOULD REMAIN RELATIVELY SHALLOW...WITH ISOLATED SUPERCELL DEVELOPMENT WHICH WILL LIKELY BE ASSOCIATED WITH ANY SEVERE HAIL OR STRONG WINDS LATE THIS AFTERNOON AND EVENING. SATURDAY THROUGH SUNDAY...THE WARMING TREND WILL CONTINUE AS THE UPPER LEVEL RIDGE CONTINUES TO INCREASE OVER THE AREA. WITH MID- LEVEL TEMPERATURES WARMING...THIS SHOULD LEAD TO DECREASED SEVERE THUNDERSTORM POTENTIAL BUT WILL KEEP A SLIGHT CHANCE FOR ISOLATED AFTERNOON THUNDERSTORM ACTIVITY EAST OF THE LARAMIE RANGE. AREAS EAST OF THE SOUTHERN PORTION OF THE LARAMIE RANGE WILL LIKELY REMAIN CONVECTION FREE DURING THESE PERIODS...AS COUNTIES ACROSS THE NORTHERN PORTION OF THE FORECAST AREA WILL BE SLIGHTLY CLOSER TO THE UPPER ENERGY ROTATING AROUND THE TOP OF THE RIDGE. .LONG TERM...MONDAY THROUGH FRIDAY... JUST SUBTLE CHANGES EXPECTED IN THE OVERALL PATTERN ACROSS THE REGION NEXT WEEK WITH UPPER RIDGE AXIS MAINTAINING OVER THE CENTRAL AND SOUTHERN ROCKIES WITH JUST SOME FLUCTUATIONS IN STRENGTH. THE BETTER CHANCES FOR MAINLY LATE DAY CONVECTION LOOK TO SHIFT NORTHWARD AS UPPER SYSTEMS TRACK FURTHER TOWARD THE NORTH BUT STILL SOME LOW POPS LOOK FINE MAINLY FOR THE NRN CWA MOST DAYS. TEMPS SHOULD WARM A BIT BY MIDWEEK AS UPPER HIGH STRENGTHENS A LITTLE... OTHERWISE NO BIG CHANGES IN TYPICAL SUMMER PATTERN. && .AVIATION... SCATTERED SHOWERS THUNDERSTORMS WILL BE PRESENT ACROSS THE AREA THROUGH THE AFTERNOON AND EVENING HOURS. SOME THUNDERSTORMS WILL BE STRONG AND CREATE MVFR CEILINGS AND VISIBILITIES. ISOLATED MVFR CEILINGS AND VISIBILITIES WILL DEVELOP AFTER MIDNIGHT ALONG THE SOUTHERN LARAMIE RANGE...INCLUDING KCYS...BUT LOW STRATUS AND PATCHY FOG WILL LIKELY LIFT TO VFR AGAIN AROUND SUNRISE AS FLOW TURNS SOUTHWEST. LOCALIZED MOUNTAIN OBSCURATION WILL BE POSSIBLE OVERNIGHT WITH THE LOW STRATUS PRESENT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...SJC LONG TERM....RE
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 1144 AM MDT FRI JUN 20 2008 NEZ001>003-019>021-054-055-WYZ059-060-067>070-211745- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1144 AM MDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS THIS AFTERNOON AND THIS EVENING COULD BECOME SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL...HEAVY RAIN AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>066-211745- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1144 AM MDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE EACH DAY SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 157 PM MDT FRI JUN 20 2008 WYZ066-067-069-202100- LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND... GUERNSEY...CHEYENNE 157 PM MDT FRI JUN 20 2008 A FEW THUNDERSTORMS ARE MOVING SOUTHEAST AT ABOUT 15 MILES AN HOUR ALONG THE LARAMIE RANGE. THE STRONGEST STORMS WERE LOCATED OVER WESTERN LARAMIE COUNTY ABOUT 9 MILES WEST OF CHEYENNE...WITH ANOTHER STRONG STORM LOCATED ABOUT 19 MILES WEST OF CHUGWATER. THESE STORMS WILL LIKELY PRODUCE BRIEF HEAVY RAIN AS WELL AS LIGHTNING AND SMALL HAIL.
The Cheyenne radar (KCYS), 13 km away, was scanning. The volume nearest the first event began at 21:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2008Every state in 2008This day in weather historyWarnings in Wyoming, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95872.